I've been on baclofen for going on two years now. I find that it helps but makes my legs feel overly weak and clumsy . Does this happen to any of you out there ? I have read some research on tizanidine and was curious if it is any better . I know everyone reacts differently to meds but I was just trying to get some feedback . I see my Neuro in August and will be discussing it with him. Thanks for any info and guidance.
tizanidine vs baclofen: I've been on baclofen for... - AMN EASIER
I've tried baclofen 2 different times it helped but i stopped taking it because of the weakness it caused in my legs. I couldn't walk at all in grass when I was taking it
I'm a woman carrier (61) and have been on Baclofen for years but now only take it in the evening to control spasms so I can sleep (including my husband as the jumping of my legs keeps HIM awake). Recently weened myself off Cymbalta too and doing fine so far. I do still take Gabapentin (900 mgs in the morning and 900 mgs at night) for pain but it's really not working. Wish there was something more for the pain. I'm resigned myself to a wheelchair for outside and shopping, and a cane indoors, but the pain is what makes things most unbearable for me. Anyone have any suggestions? Going to a new neurologist later in July but don't know what his knowledge and experience of AMN is yet...finding a neurologist is a whole other matter of frustration.
I took Baclofen for many years I started Tizanadine about 6 months ago it works well. I also take Gabapentine I take 300 mg in morning and 600 mg afternoon and night. This combo works great for me. Also ask your doctor about Ampyra it's for MS patients
I am also a carrier, age 59. I took Baclofen for a short time when newly diagnosed but had terrible trouble with weakness and bladder issues. My neurologist changed it to Tizanadine, can't remember how long ago, and it works great for me. Think it's very hard to say which is best as we are all individual. What works for one doesn't for someone else. Hope you can try Tizanadine and it works for you.
This is all so interesting reading that baclofen is making everyone's legs weak and unable to walk. I seem to be experiencing similar effects. I've been taking baclofen for 3-4 years and lately my legs are not supporting me very well. I am always looking for handrails and I realize I'm becoming dependent on them. I will definitely look into tizanadine.
However, I do want to ask everyone: My legs seem to be worse when my lower back is in pain or somehow compromised. There are moments when my back feels no stress and I can walk without tipping over. Does anyone experience this and/or can anyone suggest treatment? Working the core, perhaps?
I've been experiencing the exact same thing for almost 3 weeks now. My lower back has been in a lot of pain, especially after sitting. I've had sciatica before and this is different the pain or spasms start at my lower back, wrap around my hips and goes down my thighs. It actually makes me collapse which is strange because I've been doing good up until about 3 weeks ago. I've tried pills, massage, chiropractic, stretching, and other things and can't seem to get it to go away. It's so bad when I'm standing my legs shake sometimes and I have to use my cane to keep me up right
Actually, I had been plagued with lower back pain for some years. I'd always been able to exercise, stretch or stand a bit and shake it off to alleviate the tightness. Now, I'm not able to get rid of the tightness which becomes pain after no movement. This happens no matter if I'm sitting too long, standing too long or lying down (sleeping) too long. When my legs are shaky, I can feel that my lower back is not supporting me at all.
I've told my physio that a lot of my poor balance and gait and general weakness seems to stem from tightness/pain in my back. I have another appointment with him in a few weeks, but in the meantime, I'm going to add leg workouts to my routine. This seems to make my legs stronger - weak legs may be making my lower back work harder thereby causing the pain. Anyway, I'll be monitoring this and discussing with my physio. I definitely don't want to begin taking more medication at this point.
For the last year or so, I have been plagued by something similar to what everyone is talking about. When I lie in bed at night, my knees will violently jerk up and get caught in a bent position. If this happens when I am asleep it will either wake me up or (if it doesn't) stay in that position for hours. If that happens, I wake up with a severely weakened knee that will shake uncontrollably when I try to put weight on it. This has all been very distressing to me because I have lost a great deal of mobility very quickly. It somewhat feels like it all may emanate from my back. I am finally going to see a physical therapist this week. I previously saw a chiropractor and neurologist. They could not do anything for me.
My mum has the lower back pain. She says on a 0 -10, it is an 8.
She's lived with that for a year now. She is going in for a steroid injection next month.
I don't mind Baclofen. 10mg, every three hours. Makes me a bit tired, but I take with Modafinil and 4-AP so I can handle it.
Tizanadine made me feel sick.
I'm going tomorrow for a steroid injection in my lower spine. The doctor said he will treat bit like sciatica. Which after he explained why it made since. I've had sciatica before I was diagnosed with AMN and this feels different but I'm willing to give it a shot. I am usually pretty active and have been very limited for over a month now. I'm hoping this gives me some relief and I can stand up without falling down again.
So after reading about baclofen causing weak legs, I decided to try not taking it. This was Tuesday this week. I must say I had hopes. It felt as if my legs were stronger, I was definitely less foggy. I went to my usual workout in the evening and again no problems.
However, the problem I did have which has put me back on baclofen - I could not sleep Tuesday night! I tossed and turned for hours. Baclofen is a nerve inhibitor, correct? My nerves fired up all night and there was not one position I could stay in for a long enough period of time to sleep! I did not have spasms, just aches. The next day I was so dizzy from lack of sleep and I had no balance to speak of.
Well, that was the end of my experiment.
Let's face it, julie_, the meds for AMN are poor, very poor.
Not fit for purpose. Very few doctors will take fatigue seriously as well.
Modafinil and 4-AP, they make life livable for me. Nigh on impossible getting them from a neurologist, Gabapentin for spasms. Took me two years of asking to finally get prescribed that.
One time I was waiting to see a neurologist, and just before my appointment, the previous patient was being wheeled out by his wife. He was a genuine Stephen Hawking type. I don't know what disease he had, but he was in a bad way.
Couldn't help thinking that the neurologist was thinking that I have basically no problems compared to his previous patient. Me, moaning about fatigue and actually quite mild spasticity. But I'm walking, working, etc.
Take care, folks.
Not what you're looking for?
You may also like...
wondering if any of the community has had any similar experiences to this. I take the Baclofen for...
taking baclofen to help treat pain and stiffness in my legs. I generally do not like taking any...
Does anyone take Baclofen I was told this would help with spacisity any help would be appreciated....
occasional Ibuprofen, which I find reduces my spasms more effectively than Baclofen ever did.
clonazepam and baclofen are no longer working. Two neurologists have suggested a baclofen pump....